Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica & Weigh gain

j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
edited 06/11/2012 - 8:52 AM in Pain Medications
I've had more than my share of problems adjusting to this Lyrica. But I figured I was fortunate that this weight gain problem with lyrica was not something that I was having to deal with....NOT! I'm not eating anymore than I usually do. But I get on the scales every once in a while just to make sure I'm staying trim.
When I got on the scales this morn. I was at 212.5 lbs. That's a 12.5 lbs. gain! I want to know where the hell it came from!
It's always been important to me to stay somewhat trim. And this just ain't gettin it! wth! X(
Your FAT friend, Jim ~X(
Click my name to see my Medical history
You get what you get, not what you deserve......I stole that from Susan (rip)
Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!


  • I know how you feel my friend. It's so frustrating to pack on the lbs while taking much needed med. I don't even recognize myself X( All we can do is eat healthy and walk when possible. Hang in there >:D<
  • dilaurodilauro ConnecticutPosts: 9,859
    I knew what you are talking about. Be it Lyrica or Neurontin, I am still convinced that associated with those medications is a weight gain.

    I think if you and I got together and I could visit you in the Mountains, we would work things off, so that we can be as trim as we were (not going to say when).

    I feel like a slug. When I had my two complete shoulder replacements done in 2010, I could do a thing to help myself keep in shape. So now its double duty to make sure I do the right things.

    Sometimes people look at men like us and say, they are in pretty good shape (that aint me), but for people like you and me, its not about what others think its what we feel and think about ourselves!

    IF , I was trimming and in better shape, perhaps I wouldn't have that many problems? Jim, I know you understand exactly where I am coming from.

    We may not get there as quickly as we used to or want to, but we will get there!
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • all the gaba type drugs make you put on weight that why i had to come off them and they can make you retain water ..to a dangerous level so be careful
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • Jim isn't it great? Just when you get some relief something else pops up. I put on 20-30 lbs on the anti-depressant drugs. On the flip side I lost almost 5 lbs in the 3 weeks since I stopped taking them. And that's doing nothing different.

    Of course the problem is what to try now....
  • Jim,

    Hey fat boy. Time to give up on the red pumps, put them sneakers on, and waddle on down the road... :lol:" alt=":lol:" height="20" />

    Sadly it is a know fact that these anti-seizure meds cause weight gain. Any doctor who tells a patient they don't, I would be firing. I've seen people post on here too many times about the weight gain. Some docs saying it isn't that. Funny, but if you search the manufactures website, places like webmd and drugs .com, etc.. It is listed as an all too common problem.

    You have to be all over your diet. For me it did cause me to eat more. I didn't think I was since the med also sent my short term memory down the hopper. My wife told me I was snacking more, increasing my meal portions, eating more junk, getting more depressed, exercising less, but not complaining about the hip/leg pain as much.

    It's a trade-off and for me those things were horrible. I went back to the pain. It also re-enforced me doing something about the pain that was not a chemical solution.

    Good luck getting the weight off. I finally got the "fat" off and converted it to "muscle". I weigh the same now as before and exercise a lot. My waist is about 2" smaller and probably 4" smaller on my gut. It was a b#$&ch getting that weight off too. So plan on slow but sure progress.

  • Jim,

    Remember, I gained 45lbs within 3 months of taking Lyrica! I was able to lose 22lbs, but it got stuck there. Like Graham said, a LOT of it is water. In the pamphlet, and on the ads on TV, "weight gain" is solidly listed as a side affect. I just know if I stop taking it, I am a ball in the corner of the room crying. Yeah, it helps me that much!!

    Oh, and unlike others, my appetite is actually lower, and I am eating less - but the weight stopped going down. Sniff...

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
Sign In or Register to comment.